Thunderstorm Wind, Berrien
- When
- July 13, 8:25 PM EST
- Where
- Berrien County, Benton Harbor
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.100, -86.433
Numerous trees reported down.
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 13, 6:30 PM EST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 630 PM EST TUE JUL 13 2004 .AVIATION... LATEST SFC ANALYSIS HAS COLD FRONT PUSHING INTO SOUTHERN LAKE MICHIGAN AND NE ILLINOIS. MAIN LINE OF TSRA STILL TO THE NORTH OF SBN ATTM BUT MAY YET SEE LINE DEVELOP FURTHER SOUTH SO WILL CONTINUE A 2HR TEMPO GROUP FOR TSRA. COLD FRONT TO PUSH THROUGH THIS EVENING AND BRING WIND SHIFT TO NW. SCT-BKN CU FIELD WILL DEVELOP BY MID MORNING WEDNESDAY WITH NW WINDS 15-25KTS. && .SHORT TERM... LIKELY POPS WITH MENTION OF SVR FOR TONIGHT ACROSS THE CWA CONTINUES TO LOOK GOOD AS UNSTABLE AIRMASS IN PLACE AHEAD OF ADVANCING SHRTWV/CDFNT. FORCING MAINLY LINEAR AHEAD OF FRONT SO EXPECT LINE OF STORMS AHEAD OF FRONT WHICH COULD DEVELOP INTO A DERECHO GIVEN INSTABILITY TO WORK WITH. PER SWODY1 STRONG/DEEP SHEAR SUPPORT ROTATION FOR ANY ISOLATED CELLS AND ALONG APEX OF BOW ECHOES SO ALSO THREAT OF TORNADOES. FRONT SHOULD MOVE THROUGH THE AREA BY 12Z WED WITH JUST SOME WRAP AROUND MOISTURE POSSIBLY CAUSING SHOWERS ACROSS ERN PORTIONS WED MORNING. WITH FAIRLY TIGHT GRADIENT AND GOOD LOW LEVEL MIXING WED, EXPECT BREEZY CONDITIONS. && .LONG TERM WEDNESDAY NIGHT THROUGH TUESDAY DRY AND PLEASANT CONDITIONS WILL PREVAIL THROUGH FRIDAY AS HIGH PRESSURE MOVES ACROSS THE REGION. TEMPS WILL GENERALLY BE IN THE UPR 70S TO LOWER 80S WITH HUMIDITY SLOWLY INCREASING...ESPECIALLY TOWARDS THE WEEKEND. MODELS STILL POINTING TOWARDS NEXT SYSTEM TO MOVE IN SAT/SAT NGT TIME FRAME. A FEW MODELS ARE HINTING AT SOME LIFT AND ASSOCIATED PRECIP ENTERING THE AREA AS EARLY AS FRI EVE. DONT WANT TO MAKE TOO MANY CHANGES AT THIS STAGE SO WILL KEEP CHC POPS LATE FRI NGT IN NW AND POPS EVERYWHERE SAT/SAT NGT. AFTER THE FRONT PASSES THROUGH BY SUNDAY...CLEARING SKIES AND SLIGHTLY COOLER TEMPS EXPECTED ACROSS THE AREA...WITH DRY CONDITIONS TO PREVAIL THROUGH TUESDAY. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. && JAL/JT/FISHER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1140 AM EST TUE JUL 13 2004 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-141000- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 1140 AM EST TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON FOLLOWED BY A LINE OF THUNDERSTORMS THIS EVENING. WIDESPREAD SEVERE THUNDERSTORMS ARE EXPECTED...WITH VERY STRONG DAMAGING WINDS THE PRIMARY THREAT. THE POTENTIAL EXISTS FOR SEVERE WIND GUSTS OF 70 TO 80 MPH. ISOLATED TORNADOES AND LARGE HAIL ARE ALSO POSSIBLE. A STRONG COLD FRONT ALONG WITH STRONG UPPER LEVEL WINDS FOR THIS TIME OF YEAR WILL MOVE ACROSS THE LOWER GREAT LAKES THIS EVENING. THE POTENTIAL STRENGTH OF WINDS WITH THESE THUNDERSTORMS COULD APPROACH HURRICANE FORCE. SEEK SHELTER IN A BASEMENT OR INTERIOR ROOM IF WARNINGS ARE ISSUED LATER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR LINGERING THUNDERSTORMS WEDNESDAY MORNING...THEN ANOTHER CHANCE FOR THUNDERSTORMS LATE FRIDAY THROUGH LATE SATURDAY. THUNDERSTORMS WEDNESDAY ARE NOT EXPECTED TO BE SEVERE. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATER THIS AFTERNOON AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
The Northern Indiana radar (KIWX), 102 km away, was scanning. The volume nearest the first event began at 01:25 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Numerous trees reported down.
Numerous trees reported down in Eau Claire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2004Every state in 2004This day in weather historyWarnings in Michigan, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411919, 5411917, 5411918.